Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Plugging flows


Authors: Peter B. Percell and F. Wesley Wilson
Journal: Trans. Amer. Math. Soc. 233 (1977), 93-103
MSC: Primary 58F10
DOI: https://doi.org/10.1090/S0002-9947-1977-0448441-2
MathSciNet review: 0448441
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A plug construction is a local modification of a nonsingular flow which severs certain kinds of recurrence properties. In this paper we investigate the effect of plug constructions on minimal sets, the nonwandering set, and the chain recurrent set and the explosions of these sets when a plug construction is perturbed.


References [Enhancements On Off] (What's this?)

  • [1] F. W. Wilson, Jr., On the minimal sets of non-singular vector fields, Ann. of Math. (2) 84 (1966), 529-536. MR 34 #2028. MR 0202155 (34:2028)
  • [2] -, Singularities and periodic solutions which do not attract, J. Differential Equations 8 (1970), 488-493. MR 43 #2300. MR 0276556 (43:2300)
  • [3] C. Pugh, R. Walker and F. W. Wilson, On Morse-Smale approximations--a counterexample, J. Differential Equations 23 (1977), 173-182. MR 0436218 (55:9166)
  • [4] F. B. Fuller, Note on trajectories in a solid torus, Ann. of Math. (2) 56 (1952), 438-439. MR 14, 556. MR 0051990 (14:556j)
  • [5] Paul A. Schweitzer, Counterexamples to the Seifert conjecture and opening closed leaves of foliations, Ann. of Math. (2) 100 (1974), 386-400. MR 50 #8557. MR 0356086 (50:8557)
  • [6] P. Percell, Presentations of 3-manifolds arising from vector fields, Trans. Amer. Math. Soc. 221 (1976), 361-377. MR 0407857 (53:11627)
  • [7] R. Abraham and J. Robbin, Transversal mappings and flows, Benjamin, New York, 1967. MR 39 #2181. MR 0240836 (39:2181)
  • [8] J. Milnor, Lecture on the h-cobordism theorem. Math. Notes, Princeton Univ. Press, Princeton, N. J., 1965. MR 32 #8352. MR 0190942 (32:8352)
  • [9] M. Peixoto, On an approximation theorem of Kupka and Smale, J. Differential Equations 3 (1967), 214-227. MR 35 #499. MR 0209602 (35:499)
  • [10] C. Pugh and M. Shub, The $ \Omega $-stability theorem for flows, Invent. Math. 11 (1970), 150-158. MR 44 #4782. MR 0287579 (44:4782)
  • [11] P. Percell, Structural stability on manifolds with boundary, Topology 12 (1973), 123-144. MR 48 #1267. MR 0322906 (48:1267)
  • [12] D. Rod, Pathology of invariant sets in the monkey saddle, J. Differential Equations 14 (1973), 129-170. MR 48 #6562. MR 0328220 (48:6562)
  • [13] R. Easton, Isolating blocks and symbolic dynamics, J. Differential Equations 17 (1975), 96-118. MR 0370663 (51:6889)
  • [14] J. Yorke, Lecture at Univ. of California, Berkeley, 1975.
  • [15] R. Elderkin, Separatrix structure for elliptic flows, Amer. J. Math. 97 (1975), 221-247. MR 0370661 (51:6887)
  • [16] -, Separatrix structure for regions attracted to solitary periodic solutions, Proc. Internat. Sympos. Differential Equations (Brown Univ., 1974) (to appear).
  • [17] C. Conley, The gradient structure of a flow (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10

Retrieve articles in all journals with MSC: 58F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0448441-2
Keywords: Periodic solution, nonwandering set, chain recurrent set
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society